Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Contents of Volume 70, Number 235
HTML articles powered by AMS MathViewer
View front and back matter from the print issue

Asymptotically exact a posteriori estimators for the pointwise gradient error on each element in irregular meshes. Part 1: A smooth problem and globally quasi-uniform meshes
W. Hoffmann, A. H. Schatz, L. B. Wahlbin and G. Wittum PDF
Math. Comp. 70 (2001), 897-909
Error estimates for the three-field formulation with bubble stabilization
Franco Brezzi and Donatella Marini PDF
Math. Comp. 70 (2001), 911-934
An iterative substructuring method for Maxwell’s equations in two dimensions
Andrea Toselli, Olof B. Widlund and Barbara I. Wohlmuth PDF
Math. Comp. 70 (2001), 935-949
A new stabilizing technique for boundary integral methods for water waves
Thomas Y. Hou and Pingwen Zhang PDF
Math. Comp. 70 (2001), 951-976
A convergent boundary integral method for three-dimensional water waves
J. Thomas Beale PDF
Math. Comp. 70 (2001), 977-1029
Boundary element methods for potential problems with nonlinear boundary conditions
M. Ganesh and O. Steinbach PDF
Math. Comp. 70 (2001), 1031-1042
Existence of discrete shock profiles of a class of monotonicity preserving schemes for conservation laws
Haitao Fan PDF
Math. Comp. 70 (2001), 1043-1069
Numerical testing of the stability of viscous shock waves
Leon Q. Brin PDF
Math. Comp. 70 (2001), 1071-1088
Hermite interpolation by Pythagorean hodograph curves of degree seven
B. Jüttler PDF
Math. Comp. 70 (2001), 1089-1111
Spherical Marcinkiewicz-Zygmund inequalities and positive quadrature
H. N. Mhaskar, F. J. Narcowich and J. D. Ward PDF
Math. Comp. 70 (2001), 1113-1130
On stable numerical differentiation
Alexander G. Ramm and Alexandra B. Smirnova PDF
Math. Comp. 70 (2001), 1131-1153
A three-parameter family of nonlinear conjugate gradient methods
Y. H. Dai and Y. Yuan PDF
Math. Comp. 70 (2001), 1155-1167
Inversion of circulant matrices over $\mathbf {Z}_m$
Dario Bini, Gianna M. Del Corso, Giovanni Manzini and Luciano Margara PDF
Math. Comp. 70 (2001), 1169-1182
On nonoscillating integrals for computing inhomogeneous Airy functions
Amparo Gil, Javier Segura and Nico M. Temme PDF
Math. Comp. 70 (2001), 1183-1194
Error analysis for the computation of zeros of regular Coulomb wave function and its first derivative
Yoshinori Miyazaki, Yasushi Kikuchi, DongSheng Cai and Yasuhiko Ikebe PDF
Math. Comp. 70 (2001), 1195-1204
Bounds on differences of adjacent zeros of Bessel functions and iterative relations between consecutive zeros
Javier Segura PDF
Math. Comp. 70 (2001), 1205-1220
Power series expansions for Mathieu functions with small arguments
G. C. Kokkorakis and J. A. Roumeliotis PDF
Math. Comp. 70 (2001), 1221-1235
Using the theory of cyclotomy to factor cyclotomic polynomials over finite fields
Greg Stein PDF
Math. Comp. 70 (2001), 1237-1251
The index calculus method using non-smooth polynomials
Theodoulos Garefalakis and Daniel Panario PDF
Math. Comp. 70 (2001), 1253-1264
Geometry of the Jantzen region in Lusztig’s conjecture
Brian D. Boe PDF
Math. Comp. 70 (2001), 1265-1280
Continued fractions in local fields, II
Jerzy Browkin PDF
Math. Comp. 70 (2001), 1281-1292
Computing class fields via the Artin map
Claus Fieker PDF
Math. Comp. 70 (2001), 1293-1303
On iterates of Möbius transformations on fields
Sam Northshield PDF
Math. Comp. 70 (2001), 1305-1310
Computer verification of the Ankeny–Artin–Chowla Conjecture for all primes less than $100000000000$
A. J. van der Poorten, H. J. J. te Riele and H. C. Williams PDF
Math. Comp. 70 (2001), 1311-1328
Breeding amicable numbers in abundance. II
Stefan Battiato and Walter Borho PDF
Math. Comp. 70 (2001), 1329-1333

Book Reviews
Book reviews do not contain an abstract. You may download each review in this issue using the links below.

$p$- and $hp$-finite element methods. Theory and applications in solid and fluid mechanics, by Ch. Schwab.
Spectral methods in Matlab, by Lloyd N. Trefethen.
Generalized difference methods for differential equations. Numerical analysis of finite volume methods, by Ronghua Li, Zhongying Chen and Wei Wu.
Computer methods for ordinary differential equations and differential-algebraic equations, by Uri M. Ascher and Linda R. Petzold.
Geometric integration: numerical solution of differential equations, edited by C. J. Budd and A. Iserles.
Dynamical systems and numerical analysis, by A. M. Stuart and A. R. Humphries.
Computer solution of large linear systems, by Gerard Meurant.
Character sums with exponential functions and their applications, by Sergei Konyagin and Igor Shparlinski.
The algorithmic resolution of Diophantine equations, by Nigel P. Smart.
Reviewer: Mark Ainsworth
Reviewer: Chi-Wang Shu
Reviewer: Raytcho Lazarov
Reviewer: Rozwitha März
Reviewer: Ernst Hairer
Reviewer: Rozwitha März
Reviewer: Brian Suchomel
Reviewer: Harald Niederreiter
Reviewer: P. G. Walsh
Review information PDF
Math. Comp. 70 (2001), 1335-1352